grandiosity, and depression as mood swings that cycle every half hour? This person is male, physically strong and lives mostly between thoughts of suicide and grandiosity. He is worried about the side effects of taking medication or trying out various medications. He has been told that trying out different medications can cause permanent seizures for the rest of his life. He has also been told that certain medications can cause instant death without warning. Is this all true? If so, what is the best plan for him to take as an early thirty+ year old? He had a friend who committed suicide because of the seizures created by the use of bipolar drugs. Apparently, this patient did not have any seizures prior to trying out various bipolar medications. She was a female in her late twenties. Is there a safe medication for a person who is bipolar with suicide, depression, grandiosity and anger as mood swings which cycle in and out within a half hour on a daily basis? What is the likelihood that this condition will to get worse, thereby effecting his ability to function in society? Is there a medication that can be taken on an "as needed" basis if a mood swing is getting out of control?
6 Aug 2009
Lithium is pretty strong and scary unless you don't abuse it. But it's one of the oldest drugs used. I know a couple people that it works wonderful for, but it may take a while to figure out what works for you. It may even take two or three medicines to work. It's always trial and error since everyone is different.
6 Aug 2009
Robin is correct, Cinder+. Unfortunately a lot of psych meds are trial and error because not everything works the same for everybody. Your friend really should see a therapist so that he can get help getting the right medications for his symptoms. Also, your friend's condition can worsen if left untreated; there's no guarantee that it will, but it could. One thing's for certain, it won't get any better if he goes untreated. Good luck.
12 Aug 2009
Robin and PsychEd are both right. Bi-polar gets worse and more difficult to address the longer it goes untreated. There needs to be a professional and thoroguh evaluation to find the right drug. All drugs for Bi-polar have side effects. But a side effect that happens to one person doesn't mean that everyone is bound to get that side effect. Many many people have had these symptoms too, and are safely and sucessfully managing them with medication and behavioral therapy. But the symptoms you describe need to be treated with a medication taken on a daily basis. I myself take Lamictal, which is indicated for bi-polar. But there are many other medications out there. Also, a combination of meds may be called for. But your friend really needs to see a psychiatrist who has a lot of experience treating bi-polar people.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
the person in question is Bipolar though im not sure which type and was misdiagnosed with depression. Because of this she was prescribed to celexa (a ...
3 answers • 27 Feb 2011
I've been diagnosed and treated for unipolar depression and anxiety for the last year, which has been around for much of my life. Part of it has ...
3 answers • 30 Mar 2013
My question is about alcohol. He has gotten a good hand on his drinking for the most part. He is not on meds. It seems like when he gets intoxicated ...
1 answer • 11 Jan 2015
I have ultra ultra rapid cycling bipolar 2 mixed, cycling sometimes up to 8 times a day. Have either of you, or anyone else experienced cycling to ...
1 answer • 6 Feb 2015
I have been on lamictal for hypo manic bipolar disorder for 15 years . I experienced severe depression 36 years ago. Lamictal really helped stabilize ...
1 answer • 3 Jun 2015